Alert archive / Indiana / Small Craft Advisories in 2017
Small Craft Advisory 31, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Apr 25, 2017, 9:59 PM EDT. It took effect at Apr 26, 2017, 2:00 AM EDT. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2017, 9:59 PM EDT (01:59 UTC)
- In effect from
- Apr 26, 2017, 2:00 AM EDT
- Expired
- Apr 27, 2017, 8:00 PM EDT
- In force
- 42 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
001 WHUS73 KIWX 260159 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 959 PM EDT TUE APR 25 2017 LMZ043-046-261000- /O.NEW.KIWX.SC.Y.0031.170426T0600Z-170426T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 959 PM EDT TUE APR 25 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 5 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 2 AM TO 5 PM EDT WEDNESDAY. * WINDS...SOUTH 15 TO 25 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
8 follow-up statements
737 WHUS73 KIWX 260835 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 435 AM EDT WED APR 26 2017 LMZ043-046-261645- /O.CON.KIWX.SC.Y.0031.000000T0000Z-170426T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 435 AM EDT WED APR 26 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WINDS...SOUTH 15 TO 25 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
540 WHUS73 KIWX 261452 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1052 AM EDT WED APR 26 2017 LMZ043-046-262300- /O.EXT.KIWX.SC.Y.0031.000000T0000Z-170427T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1052 AM EDT WED APR 26 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...SOUTH WIND 10 TO 20 KNOTS. GUSTS UP TO 25 KNOTS THIS AFTERNOON INTO EARLY EVENING. * WAVES...2 TO 4 FEET BUILDING TO 3 TO 5 FEET BY LATE AFTERNOON. WAVES 2 TO 4 FEET SUBSIDING TO 1 TO 3 FEET AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
553 WHUS73 KIWX 262005 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 405 PM EDT WED APR 26 2017 LMZ043-046-270415- /O.EXT.KIWX.SC.Y.0031.000000T0000Z-170428T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 405 PM EDT WED APR 26 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT FRIDAY... * WINDS...SOUTH WIND 10 TO 20 KNOTS. GUSTS UP TO 25 KNOTS TONIGHT. SOUTH WINDS 15 TO 25 KNOTS THURSDAY AND THURSDAY EVENING. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
109 WHUS73 KIWX 270145 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 945 PM EDT WED APR 26 2017 LMZ043-046-270945- /O.CON.KIWX.SC.Y.0031.000000T0000Z-170428T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 945 PM EDT WED APR 26 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY... * WINDS...SOUTH WIND 10 TO 15 KNOTS WITH GUSTS UP TO 25 KNOTS OVERNIGHT. SOUTH WINDS 15 TO 30 KNOTS THURSDAY. * WAVES...2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
526 WHUS73 KIWX 270847 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 447 AM EDT THU APR 27 2017 LMZ043-046-271700- /O.EXT.KIWX.SC.Y.0031.000000T0000Z-170428T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 447 AM EDT THU APR 27 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...SOUTHWEST WIND 10 TO 20 KNOTS WITH GUSTS UP TO 30 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
723 WHUS73 KIWX 271434 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1034 AM EDT THU APR 27 2017 LMZ043-046-272245- /O.CON.KIWX.SC.Y.0031.000000T0000Z-170428T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1034 AM EDT THU APR 27 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...SOUTHWEST WIND 10 TO 20 KNOTS WITH GUSTS UP TO 30 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
389 WHUS73 KIWX 271942 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 342 PM EDT THU APR 27 2017 LMZ043-046-280000- /O.CON.KIWX.SC.Y.0031.000000T0000Z-170428T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 342 PM EDT THU APR 27 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...SOUTHWEST WIND 10 TO 20 KNOTS WITH GUSTS UP TO 30 KNOTS. BECOMING 5 KNOTS BY FRIDAY MORNING. * WAVES...2 TO 4 FEET BECOMING LESS THAN 1 FOOT BY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
020 WHUS73 KIWX 280013 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 813 PM EDT THU APR 27 2017 LMZ043-046-280115- /O.EXP.KIWX.SC.Y.0031.000000T0000Z-170428T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 813 PM EDT THU APR 27 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Apr 25, 8:04 PM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Apr 25, 8:04 PM EDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 804 PM EDT Tue Apr 25 2017 .SYNOPSIS... Issued at 804 PM EDT Tue Apr 25 2017 It will remain mild overnight with low in the upper 50s to lower 60s. Expect another warm and dry day on Wednesday. Afternoon highs will reach the upper 70s to the lower 80s. Then a frontal system approaches along with chances for showers and thunderstorms Wednesday night into Thursday followed by cooler, more normal temperatures. && .SHORT TERM...(This Evening through Wednesday) Issued at 234 PM EDT Tue Apr 25 2017 Quiet weather continues in the short term with continued warm and dry. Surface ridge axis extending down from expansive Canadian high will retreat northward in response to a pair of low pressure systems...one moving up along the eastern seaboard the other developing/deepening in the plains. Plains cyclone will have continued gradual veering of winds from SE to S and low levels will respond with modest warm air advection...although thermal ridge axis and associated mid-trop height rises will focus to the east of our area. Despite more southerly flow...expect little response in boundary layer moisture as dewpoints only gradually respond up into the low to mid 50s. This will allow for comfortable overnight lows of 55-60 followed by well above normal on Wednesday with highs reaching near 80. && .LONG TERM...(Wednesday Night through Tuesday) Issued at 234 PM EDT Tue Apr 25 2017 Strong upper jet dynamics coming onshore in the western US represents the leading edge of an impressive trans-Pacific wave train that will lead to a very active pattern in the long term. Upper trof over the Rockies will amplify as jet dynamics impinge on the backside. This will slow eastward progress of lead surface wave and result in arrival of frontal boundary out of phase with diurnal heating cycle and significantly limit instability. Still a marginal severe threat late Wednesday night in the presence of a strongly sheared profile with a 50kt LLJ and 80kt mid level speed max. Slight backing of the surface wind ahead of the front is indicating good turning in the 0-1km layer then primarily unidirectional above. Front works thru the forecast area on Thursday with similar limited severe potential in eastern CWA. Break between systems Thursday night into Friday as weak surface ridging builds in behind first system as frontal boundary stalls out in E/W orientation down along TN valley. Next Pacific wave slams more strong jet dynamics onshore in the west and re- amplifies upper trof over the Rockies for the weekend system. From here models offer a wide array of solns with respect to timing/placement/intensity...with the unfortunate result of blending these solns into an unrealistically long duration of likely POPs for 4 forecast periods...and a total of 8+ consecutive periods of precip chances. Will work to trim away at the beginning and ending edges otherwise wait for future runs to hopefully lead to a better consensus. Thru the haze of all those precip chances lies a powerfully dynamic system that bears keeping an eye on for severe and heavy rain potential toward the end of the weekend as all models suggesting a well developed surface low that will be supported by a closed negatively tilted upper trof...a coupled upper jet...and low and mid level jets of 70 and 90kts respectively. Seasonable to above normal temps thru Sunday then trending back toward near to slightly below normal beginning of next week. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday Evening) Issued at 802 PM EDT Tue Apr 25 2017 VFR conditions expected through the forecast period. Surface heating within warm sector to allow for higher gusts Wednesday, especially in the afternoon. Shower/isolated TSRA chances to hold off until just beyond forecast period with this potential becoming focus in later iterations. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Murphy SHORT TERM...JAL LONG TERM...JAL AVIATION...Murphy Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Apr 25, 5:39 PM EDT, 4 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 539 PM EDT Tue Apr 25 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-261300- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 539 PM EDT Tue Apr 25 2017 /439 PM CDT Tue Apr 25 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a chance of thunderstorms Wednesday night through Thursday and again Saturday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-261300- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 539 PM EDT Tue Apr 25 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a chance of thunderstorms Wednesday night through Thursday and again Saturday through Sunday. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:46 PM EDT | Severe Thunderstorm Warning | IWX | Grant, Miami, Wabash | 44 min |
Nearby
Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.